MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; CANNULA SEAL

INTUITIVE SURGICAL, INC NONE; CANNULA SEAL
Model Number 470361-08
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the seal port for evaluation.A follow-up mdr will be submitted if the instrument is returned (post failure analysis evaluation) or if additional information is received.
 
Event or Problem Description
It was reported that during a da vinci-assisted mamo-coronary bypass surgical procedure, a piece of blue rubber detached from the cannula joint and fell into the patient's chest.The piece of rubber was recovered by the surgeon before the chest was closed.The procedure was completed as planned.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the accessory was not inspected prior to use, the issue occurred during insertion of a robotic forceps to remove the breast artery.The fragment was recovered with a pair of pliers.No additional surgical procedure required to remove the fragment and no post-operative tests like an x-ray or ultrasound were performed to check for remaining fragments.The surgeon does not know what caused the breakage to occur.There were no collisions with any other instruments or other hard material during the surgical procedure.The patient has not returned to the hospital due to experiencing any post-surgical complications related to retaining a foreign object.No photographic images of the device(s) or a video recording of the procedure are available for isi review.
 
Additional Manufacturer Narrative
The seal port has been returned and evaluated by the failure analysis team.The seal was found to be broken inside the duckbill.A piece measuring approximately 0.132" x 0.078" was returned.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
NONE
Common Device Name
CANNULA SEAL
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20260170
Report Number2955842-2024-19332
Device Sequence Number20723917
Product Code GCJ
UDI-Device Identifier10886874112547
UDI-Public(01)10886874112547(10)L80240208
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K133845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470361-08
Device Catalogue Number470361
Device Lot NumberL80240208
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer09/23/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale